View Full Version : Exhibited by my spouse's behavior, I can tell that he took an extra dose


aphaia
06-20-14, 03:10 PM
I am wondering if others have experienced what I see when my spouse takes an extra dose of Adderall. My spouse takes the prescribed dose in the morning. However if the work day turns out stressful and the morning prescribed Adderall has run its course, my spouse has a tendency to take an extra dose near the end of the work day (ex: 4:00 PM). But that extra dose has a profound effect.

If my spouse calls me while on the way home, I can instantly tell that an extra dose was taken. It is like dealing with Dr. Jekyll and Mr. Hyde. First, the speech is noticeably slurred. At home all the characteristics of drunkenness is what is exhibited. Then there is the arguments and fighting..... try to get this monster into bed and to sleep immediately so that the effects can wear off.

What REALLY CONCERNS ME, and this might be shallow -- people in the workplace might see that behavior and mistake it for being drunk on the job. Also, if pulled over by the Police in that state, surely an arrest for DUI would occur. I have said over and over again to my spouse, NEVER take an extra pill at the end of the day because in a matter of time you will get FIRED from your job or get pulled over and put in jail.

The next day, after recovering from the "Adderall Crash" -- I get the same speech.... no problem, it's not that bad, etc. etc. -- lame excuse after the other. But how would my spouse know? when they cannot see themselves in this state.

I am so stressed out over this. Can someone give helpful advise? I need it badly.

ginniebean
06-20-14, 04:09 PM
Many people need a second Dose in order to function and keep a job. It seems unusual that his words would slur. He should discuss with his pdoc a milder afternoon booster so he can function without the side effects.

sarahsweets
06-25-14, 04:51 AM
It sounds like his reaction would indicate that something else is going on. I am surprised that his words would be slurred.

Arthas
06-25-14, 09:15 PM
My wife takes Adderall, and has on occasion needed an extra dose because of extra workloads. The slurring seems off for just an extra dose, but that said, your spouse may react differently to the extra stimulants in his system. I think what ginniebean said seems best: have your spouse go see the doc, and have a milder booster like Dexadrine for those odd times they need a little more to get through the day. The doctor of course would be the best person to make that call.

If it's something else, keep an eye on it, and if you feel the need to have the discussion with your spouse about whether or not it's an issue, do so gently. Coming on too strongly (as valid as your feelings may be) could cause for some serious push back, even if your spouse isn't doing anything wrong with their medication.

TLCisaQT
06-28-14, 11:15 PM
I do find it strange that the extra dose seems to affect him this way, but everyone is different. My spouse does need extra in the afternoon in addition to his extended release, so he has some instant release doses prescribed that he can take based on need.

I do think it is always best to get/take extra under direction of the doctor so it done safely and within allotted max amounts.

aphaia
07-01-14, 02:52 PM
Thank you all for your responses. It is true. It does not seem to make sense that an extra dose would cause such profound behavior. I'm after hearing all your input, I'm thinking there is in fact, something else going on. His body/system does not seem to react to the extra dose as you would expect.... which would be a energy boost instead of a downer. I'm wondering if maybe it could even be an allergic reaction. We had another episode yesterday when he came home from work. I am getting worn down and torn up over this.

spunkysmum
07-02-14, 08:56 PM
Is he taking the extended release (XR) version or the regular? (instant release/IR). If it is the IR, it is quite unusual for somebody to be prescribed only one dose a day.

Hey, is there any chance he might be taking another kind of energy booster? Like an energy drink or energy shot? Or drinking a lot of coffee during the day?